Adult linear IgA disease associated with an erythema multiforme-like drug reaction

Z. B. Argenyi, W. F. Bergfeld, R. Valenzuela, J. T. McMahon, J. S. Taylor

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

The authors describe a 58-year-old woman who experienced an erythema multiforme-like reaction following therapy with cefamandole naftate. Histologically, findings were consistent with erythema multiforme, but diffuse linear position of IgA was demonstrated at the dermo-epidermal junction by direct immunofluorescence. Ultrastructurally, deposits were located beneath the basal lamina, around the anchoring fibrils. These observations illustrate that adult linear IgA bullous dermatosis can mimic the clinical and histological features of erythema multiforme and suggest the possibility of drug-induced pathogenesis.

Original languageEnglish
Pages (from-to)445-450
Number of pages6
JournalCleveland Clinic Journal of Medicine
Volume54
Issue number5
StatePublished - Dec 1 1987
Externally publishedYes

Fingerprint

Erythema Multiforme
Immunoglobulin A
Linear IgA Bullous Dermatosis
Pharmaceutical Preparations
Cefamandole
Direct Fluorescent Antibody Technique
Basement Membrane
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Argenyi, Z. B., Bergfeld, W. F., Valenzuela, R., McMahon, J. T., & Taylor, J. S. (1987). Adult linear IgA disease associated with an erythema multiforme-like drug reaction. Cleveland Clinic Journal of Medicine, 54(5), 445-450.

Adult linear IgA disease associated with an erythema multiforme-like drug reaction. / Argenyi, Z. B.; Bergfeld, W. F.; Valenzuela, R.; McMahon, J. T.; Taylor, J. S.

In: Cleveland Clinic Journal of Medicine, Vol. 54, No. 5, 01.12.1987, p. 445-450.

Research output: Contribution to journalArticle

Argenyi, ZB, Bergfeld, WF, Valenzuela, R, McMahon, JT & Taylor, JS 1987, 'Adult linear IgA disease associated with an erythema multiforme-like drug reaction', Cleveland Clinic Journal of Medicine, vol. 54, no. 5, pp. 445-450.
Argenyi ZB, Bergfeld WF, Valenzuela R, McMahon JT, Taylor JS. Adult linear IgA disease associated with an erythema multiforme-like drug reaction. Cleveland Clinic Journal of Medicine. 1987 Dec 1;54(5):445-450.
Argenyi, Z. B. ; Bergfeld, W. F. ; Valenzuela, R. ; McMahon, J. T. ; Taylor, J. S. / Adult linear IgA disease associated with an erythema multiforme-like drug reaction. In: Cleveland Clinic Journal of Medicine. 1987 ; Vol. 54, No. 5. pp. 445-450.
@article{dad6f00c30864cb5980868a905b6be63,
title = "Adult linear IgA disease associated with an erythema multiforme-like drug reaction",
abstract = "The authors describe a 58-year-old woman who experienced an erythema multiforme-like reaction following therapy with cefamandole naftate. Histologically, findings were consistent with erythema multiforme, but diffuse linear position of IgA was demonstrated at the dermo-epidermal junction by direct immunofluorescence. Ultrastructurally, deposits were located beneath the basal lamina, around the anchoring fibrils. These observations illustrate that adult linear IgA bullous dermatosis can mimic the clinical and histological features of erythema multiforme and suggest the possibility of drug-induced pathogenesis.",
author = "Argenyi, {Z. B.} and Bergfeld, {W. F.} and R. Valenzuela and McMahon, {J. T.} and Taylor, {J. S.}",
year = "1987",
month = "12",
day = "1",
language = "English",
volume = "54",
pages = "445--450",
journal = "Cleveland Clinic Journal of Medicine",
issn = "0891-1150",
publisher = "Cleveland Clinic Educational Foundation",
number = "5",

}

TY - JOUR

T1 - Adult linear IgA disease associated with an erythema multiforme-like drug reaction

AU - Argenyi, Z. B.

AU - Bergfeld, W. F.

AU - Valenzuela, R.

AU - McMahon, J. T.

AU - Taylor, J. S.

PY - 1987/12/1

Y1 - 1987/12/1

N2 - The authors describe a 58-year-old woman who experienced an erythema multiforme-like reaction following therapy with cefamandole naftate. Histologically, findings were consistent with erythema multiforme, but diffuse linear position of IgA was demonstrated at the dermo-epidermal junction by direct immunofluorescence. Ultrastructurally, deposits were located beneath the basal lamina, around the anchoring fibrils. These observations illustrate that adult linear IgA bullous dermatosis can mimic the clinical and histological features of erythema multiforme and suggest the possibility of drug-induced pathogenesis.

AB - The authors describe a 58-year-old woman who experienced an erythema multiforme-like reaction following therapy with cefamandole naftate. Histologically, findings were consistent with erythema multiforme, but diffuse linear position of IgA was demonstrated at the dermo-epidermal junction by direct immunofluorescence. Ultrastructurally, deposits were located beneath the basal lamina, around the anchoring fibrils. These observations illustrate that adult linear IgA bullous dermatosis can mimic the clinical and histological features of erythema multiforme and suggest the possibility of drug-induced pathogenesis.

UR - http://www.scopus.com/inward/record.url?scp=0023595122&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023595122&partnerID=8YFLogxK

M3 - Article

C2 - 2959399

AN - SCOPUS:0023595122

VL - 54

SP - 445

EP - 450

JO - Cleveland Clinic Journal of Medicine

JF - Cleveland Clinic Journal of Medicine

SN - 0891-1150

IS - 5

ER -